MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The biosense webster, inc.Product analysis lab received the device on 5/7/2021.The device evaluation was completed on 6/23/2021.Visual analysis of the returned sample revealed that no damage was observed on the lasso® nav eco variable catheter.Deflection testing was performed, in accordance with biosense webster, inc.(bwi) procedures and the catheter failed since the deflection mechanism of the device was found stuck.For this reason, a manufacturing investigation was opened in order to find the root cause and the investigation results showed that this issue is related to the assembly process of the slug and handle piston.Therefore, an awareness training was conducted to the involved personnel.A manufacturing record evaluation was performed for the finished device 30340829l number, and no internal actions related to the complaint was found during the review.As part of biosense webster¿s quality process all devices are manufactured, inspected, and released to approved specifications.Due the conditions observed, an internal corrective action has been opened to address this issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old male patient underwent an atrial fibrillation (afib) paroxysmal ablation procedure with a lasso® nav eco variable catheter and the biosense webster inc, (bwi) product analysis lab conducted a deflection test and the deflection mechanism of the device was found stuck.Initially, it was reported that the catheter lasso curve d presented a failure in the unidirectional curve (deflection wouldn't answer to command in the handle).It was replaced by a pentaray catheter curve d.As the failure was fully mitigated, the procedure was completed without delay.No adverse patient consequences were reported the deflection issue was assessed as not mdr reportable.The most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.This event is being reported because the biosense webster inc, (bwi) product analysis lab received the device for evaluation and on 6/1/2021, the deflection mechanism of the device was found stuck.This finding was assessed as mdr reportable.Therefore, the awareness date for this reportable lab finding is 6/1/2021.

Brand Name
LASSO NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
MDR Report Key12086086
Report Number2029046-2021-01004
Device Sequence Number17019987
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30340829L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR